Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Took medicine for cold and cough. Getting hives all over body and stomach ache. Effective remedy?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1992
Answered : 332 Questions
Hello Doctor,
I am getting hives on whole body almost everyday. Every alternate days these become worst. Is happening for last 3-4 months. I also obsevered that i get stomach pains when the hives are worse. I consulted General Physicians and also allergist. Still the condition is same.

One more thing, in last October i was having cough and cold which lasted for about 3 month despite continious medications. Lois of antibiotics were prescribed

Pls suggest
Posted Sat, 11 May 2013 in Asthma and Allergy
Answered by Dr. Ravinder Sharma 5 hours later
I am Dr Ravinder Sharma ENT surgeon. On the basis of the information provided it appears to be a some kind of allergic response. It may be because of the drug allergy or food allergy. I would suggest you to observe your exposure to allergen or food and notice if there is some pattern in allergic rash that you have and exposure to specific food or any other allergen at that time. The positive history of allergy to egg and chicken is also pointing toward this cause. If you find or suspect any food or any other allergen avoid exposure to it -- if your symptom improves it means this was the offender. It is difficult but it works. If this fails you can plan for a allergy test which will tell you the common allegens that should be avoided to avoid symptoms

The role of medication is to control the allergic response ( antiallergics like cetrizine or fexofenadine are helpful. In severe cases steroids are required) or to avoid appearance of allergic response / rash ( corticosteroid are helpful in such situation). The best strategy is to avoid exposure to allergen which will help in preventing allergic response.

I would suggest you to consult a allergy specialist or immunologist for a complete work up and some tests to reach a clear diagnosis.

I hope this answers your concern. Feel free to contact me if you require more information about it

with regards
Ravinder Sharma
Above answer was peer-reviewed by
Follow-up: Took medicine for cold and cough. Getting hives all over body and stomach ache. Effective remedy? 14 minutes later
Dr. what about stomach pain, hows it related...
Answered by Dr. Ravinder Sharma 32 minutes later
Thanks for your follow up query

This may be a part of systemic allergic response but at they same time I would say that this may be because of this and may be because of other causes. Once you complete your evaluation with allergy specialist and he feels it is not a part of this allergic reponse you may need a gastomedicine consultation to look to look of the other causes

I hope this answers your concern
with regards
Ravinder Sharma
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor